Alert archive / Michigan / Flash Flood Warnings in 2018
Flash Flood Warning 9, NWS Marquette, MI
NWS Marquette, MI issued this flash flood warning at Jul 4, 2018, 4:23 PM CDT for Menominee County, Michigan. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2018, 4:23 PM CDT (21:23 UTC)
- Expired
- Jul 4, 2018, 6:55 PM CDT
- In force
- 3 hr
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Flood severity
- None
County Menominee County, MI
The radar
The Green Bay radar (KGRB), 109 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 5:00 PM CDT | HEAVY RAIN 1 | 4 S Swanson, MI | DELAYED REPORT. THE DURATION OF THE HEAVY RAIN EVENT WAS 2 HOURS. |
| Jul 4, 6:00 PM CDT | HEAVY RAIN 3 | 1 Ese Daggett, MI | MEASURED 3.0 INCHES OF RAINFALL NEAR DAGGETT IN ABOUT A TWO HOUR PERIOD. REPORT VIA SOCIAL MEDIA. VERY HEAVY RAINFALL FROM 4:30 TO 5:30 P.M. EDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 684 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
852
WGUS53 KMQT 042123
FFWMQT
MIC109-050015-
/O.NEW.KMQT.FF.W.0009.180704T2123Z-180705T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Marquette MI
423 PM CDT WED JUL 4 2018
The National Weather Service in Marquette has issued a
* Flash Flood Warning for...
Menominee County in south central Upper Michigan...
* Until 715 PM CDT
* At 420 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen over the last hour. An additional two inches of
rain is possible over the next hour due to training thunderstorms.
While far southern portions of Menominee County have not seen
heavy rain yet, developing thunderstorms will bring heavy rain
soon. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Menominee, Stephenson, Cedar River, Bagley, Nadeau, Gourley,
Daggett, Carney, Swanson, Ingalls, Wells State Park and Birch
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4511 8766 4519 8774 4535 8765 4539 8769
4535 8780 4546 8784 4550 8779 4556 8783
4556 8779 4562 8777 4572 8733 4555 8733
4555 8727 4557 8725 4552 8723 4516 8759
4510 8761
$$
Ritzman2 follow-up statements
383
WGUS73 KMQT 042204
FFSMQT
Flash Flood Statement
National Weather Service Marquette MI
504 PM CDT WED JUL 4 2018
MIC109-050015-
/O.CON.KMQT.FF.W.0009.000000T0000Z-180705T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Menominee MI-
504 PM CDT WED JUL 4 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
MENOMINEE COUNTY...
At 501 PM CDT, Doppler radar indicated the initial round of
thunderstorms producing heavy rain has moved east of the warned
area. However, another band of brief moderate to heavy rain is
expected to move over the warned area shortly. Two to three inches
of rain fell earlier this evening over a short period of time. An
additional half of an inch to one inch of rain is possible with the
next round of thunderstorms. Flash flooding is expected to begin
shortly, if not already ongoing.
Some locations that will experience flooding include...
Menominee, Stephenson, Cedar River, Bagley, Nadeau, Gourley, Daggett,
Carney, Swanson, Ingalls, Wells State Park and Birch Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 4511 8766 4519 8774 4535 8765 4539 8769
4535 8780 4546 8784 4550 8779 4556 8783
4556 8779 4562 8777 4572 8733 4555 8733
4555 8727 4557 8725 4552 8723 4516 8759
4510 8761
$$
Ritzman549
WGUS73 KMQT 042355
FFSMQT
Flash Flood Statement
National Weather Service Marquette MI
655 PM CDT WED JUL 4 2018
MIC109-050003-
/O.CAN.KMQT.FF.W.0009.000000T0000Z-180705T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Menominee MI-
655 PM CDT WED JUL 4 2018
...THE FLASH FLOOD WARNING FOR MENOMINEE COUNTY IS CANCELLED...
The thundestorms that produced heavy rainfall have ended. Flooding
is no longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 4511 8766 4519 8774 4535 8765 4539 8769
4535 8780 4546 8784 4550 8779 4556 8783
4556 8779 4562 8777 4572 8733 4555 8733
4555 8727 4557 8725 4552 8723 4516 8759
4510 8761
$$
BeachlerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:38 PM CDT, 45 minutes earlier.
Area forecast discussion, Jul 4, 3:38 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Marquette MI 438 PM EDT Wed Jul 4 2018 .SHORT TERM...(This evening through Thursday) Issued at 428 PM EDT WED JUL 4 2018 A scorcher for this 4th of July as heat index values are near 100 early this evening as temps are around 90F and dwpnts have surged into the lower 70s over much of Upper Michigan. Cluster of long lived showers and t-storms which have survived since last night over the Dakotas are now moving across western Upper Michigan. Turned much cooler there once these showers and t-storms worked through. These t-storms have been gusty storms so far with peak winds 30-40 mph. Limited deep layer shear has kept hail to a minimum thus far. Have seen frequent cloud to ground lightning strikes along with heavy downpours. These showers and t-storms are well out ahead of primary cold front which is pushing into northwest MN. Given the low 90s/low 70s temps/dwpnts there is certainly ample instabilty to support occasionally strong updrafts. However, deep layer shear mainly less than 25 kts with stronger forcing lifting north of Lk Superior has thus far restricted persistently strong updrafts and t-storms. High res short range models have struggled with t-storm evolution throughout the day but are starting to latch onto reality a bit better now. Btwn that guidance and radar/satellite trends, expect initial showers and t-storms to slowly move into cntrl Upper Michigan by 7 pm this evening. Pocket of higher instability may allow these storms to perk up briefly. Still though the lack of deep layer shear will probably work against sustained stronger storms. Also have to watch initial cluster of t-storms that are lifting into south cntrl Upper Michigan, though shear is even weaker here so these storms are only slowly drifting north. And later this evening the showers and t-storms currently over wcntrl WI could lift back into western Upper Michigan as shortwave carrying these along lifts toward northern WI. Not clear how strong these storms will be able to be given the current showers/t-storms ongoing over western U.P. that are working over the atmosphere. Late tonight, attn will be on the cold front moving in from the northwest. Expect this front to be over cntrl Upper Michigan late tonight and sweeping past eastern U.P. on Thu morning. Northwest winds will get gusty behind the front which will scour out any lingering fog near Lk Superior. Still could be a higher swim risk developing later in the day for Alger county due to the strong/northwest winds. Cooler temps especially north near Lk Superior. Still could reach mid 80s south central with downsloping winds. At the least, will see a less humid day across the board. .LONG TERM...(Thursday night through Wednesday) Issued at 438 PM EDT WED JUL 4 2018 Models suggest that the broad mid/upper level ridge from the mid Atlantic to the cntrl Rockies will retrogress and become centered from WY/CO/UT into the plains from the weekend into next week while building. With the mean trough position over ern Canada, mainly nw flow is expected across Upper Great Lakes. Although temperatures will average near or above seasonal averages, humidities will be more comfortable with dewpoints mainly in the 50s to low 60s. For Thursday night into Saturday, high pressure will gradually slide across the region bringing dry pleasant Summer weather. Highs in the 70s Friday will climb back into the upper 70s and lower 80s Saturday as srly WAA advection develops. Sun-Tue, The GFS/GEFS was slightly faster than the ECMWF in bringing a shortwave across nrn Ontario that will drag a front and shra/tsra chances through the northern Great Lakes Sunday night. Dewpoints briefly climbing back into the lower 60s with PWAT values to 1.5 inches and CAPE values into the 1000-1500 J/Kg range may support some stronger storms as 0-6km shear values are likely to be in the 40-50 knot range with the stronger wnw mid level flow over the area. Some shra/tsra may linger into Monday before high pressure and drier air again builds into the area. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 224 PM EDT WED JUL 4 2018 Line of showers and t-storms will move through IWD and possibly CMX by mid aftn. VFR conditions should prevail but could be brief drops to IFR vsby during heavier rain. Small chance that the showers and t- storms make it to SAW after 21z. Another chance of showers and t- storms returns to IWD and CMX around 00z and maybe into SAW by 03z. Higher uncertainly with that chance so just went VCSH for now. Late tonight into early Thu morning cold front will sweep through all TAF sites so expect any clouds to clear out quickly on Thu morning. Will become breeze at all TAF sites on Thu with strongest winds over 25 kts possible at CMX. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 428 PM EDT WED JUL 4 2018 Winds should remain below 20 knots through most of this forecast period until increasing to 30 knots Sat night into Sun out of the southwest as a low pressure system approaches. May see winds 25 kts late tonight into Thu behind a cold front. Redevelopment of fog will continue as increasingly humid air moves over the colder waters through Thursday morning over the west half and Thursday afternoon over the east half. Fog could become locally dense where rainfall occurs over the Lake. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... Dense Fog Advisory until 8 AM EDT Thursday for LMZ248-250. && SHORT TERM...JLA LONG TERM...JLA/JLB AVIATION...JLA MARINE...JLA
Hazardous weather outlook, Jul 4, 4:06 PM CDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 506 PM EDT Wed Jul 4 2018 MIZ006-051200- Alger- 506 PM EDT Wed Jul 4 2018 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Tonight Scattered thunderstorms are expected tonight. A few storms this evening could be strong with gusty winds and heavy downpours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few thunderstorms could linger Thursday morning over the east half of Upper Michigan. Thunderstorms are possible again late Sunday into Monday. A high swim risk may develop midday Thursday into Thursday evening for the Lake Superior beaches in Alger county. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed hail or wind damage from thunderstorms to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter. MIZ001>005-007-009>014-084-085-051200- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 506 PM EDT Wed Jul 4 2018 /406 PM CDT Wed Jul 4 2018/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Scattered thunderstorms are expected tonight. A few storms this evening could be strong with gusty winds and heavy downpours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few thunderstorms could linger Thursday morning over the east half of Upper Michigan. Thunderstorms are possible again late Sunday through Monday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any observed hail or wind damage from thunderstorms to the National Weather Service in Marquette. The public may also submit reports to the National Weather Service via phone, on our website, or through Facebook or Twitter. LSZ162-240>251-263>267-051200- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 506 PM EDT Wed Jul 4 2018 /406 PM CDT Wed Jul 4 2018/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight Scattered thunderstorms are expected tonight. A few storms this evening could be strong with gusty winds and small hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A few thunderstorms could linger Thursday morning over the east half of Lake Superior. Thunderstorms are possible again late Sunday into Sunday night. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-051200- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 506 PM EDT Wed Jul 4 2018 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight Scattered thunderstorms are expected tonight. A few storms this evening could be strong with gusty winds and small hail. Frequent lightning will also occur with the stronger storms. Areas of fog will be locally dense. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms are possible Thursday morning. Thunderstorms are possible again Sunday night into Monday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. JLA
In the hours before
Special weather statement, Jul 4, 1:34 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Marquette MI
234 PM EDT WED JUL 4 2018
MIZ002-009-041930-
Ontonagon MI-Gogebic MI-
234 PM EDT WED JUL 4 2018
...SPECIAL WEATHER STATEMENT...
At 233 PM EDT/133 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Silver City to near
Winchester. Movement was east at 30 mph.
Winds in excess of 30 mph and dangerous lightning will be possible
with these storms.
Locations impacted include...
Ontonagon, Marenisco, Watersmeet, Bergland, Rockland, Bruce Crossing,
Mass City, Paulding, Northern Lake Gogebic, Silver City, Greenland
and Norwich.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near an inland lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4683 8962 4709 8891 4704 8893 4668 8894
4668 8899 4610 8899 4615 8912 4628 8986
TIME...MOT...LOC 1833Z 268DEG 26KT 4677 8955 4621 8979
RitzmanSpecial weather statement, Jul 4, 2:19 PM CDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Marquette MI
319 PM EDT WED JUL 4 2018
MIZ002>004-009-010-084-042000-
Ontonagon MI-Gogebic MI-Baraga MI-Houghton MI-Southern Houghton MI-
Iron MI-
319 PM EDT WED JUL 4 2018
...SPECIAL WEATHER STATEMENT...
At 318 PM EDT/218 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles east of Ontonagon
to 11 miles west of Watersmeet. Movement was east at 40 mph.
Winds in excess of 30 mph will be possible with these storms.
Locations impacted include...
Baraga, Chassell, Watersmeet, South Range, Rockland, Bruce Crossing,
Paulding, Keweenaw Bay, The Lower Entrance of Portage Canal, Kenton,
Mass City and Nisula.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4708 8905 4710 8899 4706 8830 4606 8890
4614 8909 4621 8945
TIME...MOT...LOC 1918Z 259DEG 33KT 4693 8909 4626 8941
RitzmanSpecial weather statement, Jul 4, 3:07 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Marquette MI
407 PM EDT WED JUL 4 2018
MIZ004-005-010-011-042030-
Marquette MI-Baraga MI-Iron MI-Dickinson MI-
407 PM EDT WED JUL 4 2018
...SPECIAL WEATHER STATEMENT...
At 406 PM EDT/306 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near L'anse to 6 miles west
of Iron River. Movement was east at 35 mph.
Winds in excess of 30 mph will be possible both ahead of and with
these storms.
Locations impacted include...
Iron River, Baraga, L'anse, Crystal Falls, Stambaugh, Covington,
Michigamme, Champion, Alberta, U.S. 141 between Covington and Amasa,
Channing and Squaw Lake.
LAT...LON 4596 8819 4596 8832 4599 8837 4599 8849
4602 8851 4602 8860 4599 8862 4599 8866
4602 8869 4603 8884 4607 8893 4642 8872
4642 8868 4648 8868 4689 8842 4699 8814
4690 8777 4592 8810
TIME...MOT...LOC 2006Z 283DEG 30KT 4681 8839 4609 8877
RitzmanSpecial weather statement, Jul 4, 3:27 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Marquette MI
427 PM EDT WED JUL 4 2018
MIZ004-005-010-011-042115-
Marquette MI-Baraga MI-Iron MI-Dickinson MI-
427 PM EDT WED JUL 4 2018
...SPECIAL WEATHER STATEMENT...
At 425 PM EDT/325 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from Skanee to near U.S. 141
between Covington and Amasa to near Stambaugh. Movement was east at
45 mph.
Winds will become westerly with gusts of 30 to 40 mph ahead of
thunderstorms due to outflow winds.
Locations impacted include...
Marquette, Iron Mountain, Ishpeming, Kingsford, Crystal Falls,
Presque Isle, Negaunee, Norway, Felch, Michigamme, Champion and
Little Presque Isle.
LAT...LON 4579 8800 4578 8807 4581 8814 4587 8807
4592 8810 4599 8837 4599 8849 4602 8851
4601 8859 4641 8823 4692 8802 4692 8769
4690 8762 4677 8748 4678 8735 4670 8731
4633 8747 4576 8791 4576 8796
TIME...MOT...LOC 2025Z 276DEG 40KT 4687 8823 4643 8840 4603 8872
RitzmanSpecial weather statement, Jul 4, 3:36 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Marquette MI
336 PM CDT WED JUL 4 2018
MIZ012-042115-
Menominee MI-
336 PM CDT WED JUL 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR MENOMINEE COUNTY UNTIL 415 PM
CDT...
At 334 PM CDT, Doppler radar was tracking multiple strong
thunderstorm across southern Menominee County, moving northeast at
25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms. Locally heavy rain is also possible and may cause
ponding of water on roadways, especially in areas with poor
drainage.
Locations impacted include...
Menominee, Stephenson, Powers, Cedar River, Bagley, Nadeau, Gourley,
Daggett, Carney, Swanson, Ingalls and Birch Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4511 8766 4520 8774 4537 8766 4539 8770
4535 8776 4535 8789 4550 8779 4556 8783
4557 8779 4561 8778 4566 8783 4570 8733
4555 8733 4557 8724 4550 8719 4541 8726
4540 8736 4516 8759 4510 8759
TIME...MOT...LOC 2034Z 235DEG 21KT 4524 8773
RitzmanSpecial weather statement, Jul 4, 4:15 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Marquette MI
515 PM EDT WED JUL 4 2018
MIZ005-006-011>013-042215-
Marquette MI-Delta MI-Menominee MI-Dickinson MI-Alger MI-
515 PM EDT WED JUL 4 2018
...SPECIAL WEATHER STATEMENT...
At 513 PM EDT/413 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 11 miles north of Little
Presque Isle to 10 miles northwest of Gwinn to near Norway. Movement
was east at 40 mph.
Winds will become westerly with gusts of 30 to 40 mph ahead of
thunderstorms due to outflow winds.
Locations impacted include...
Marquette, Presque Isle, Negaunee, Norway, Watson, Au Train, Felch,
Chatham, Little Presque Isle, Trenary, La Branche and K. I. Sawyer
Airport.
LAT...LON 4575 8788 4576 8798 4580 8800 4633 8767
4678 8749 4678 8735 4657 8726 4660 8696
4655 8684 4660 8675 4577 8716 4569 8779
TIME...MOT...LOC 2113Z 251DEG 36KT 4681 8746 4634 8764 4572 8795
RitzmanThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 11:59 AM CDT | Special Marine Warning | MQT | 91 min | |
| Jul 4, 12:13 PM CDT | Special Weather Statement | MQT | Gogebic | 62 min |
| Jul 4, 12:49 PM CDT | Special Marine Warning | MQT | 51 min | |
| Jul 4, 12:53 PM CDT | Special Weather Statement | MQT | Gogebic | 52 min |
| Jul 4, 12:58 PM CDT | Marine Dense Fog Advisory | MQT | 18 hr | |
| Jul 4, 1:03 PM CDT | Severe Thunderstorm Warning | MQT | Gogebic, Ontonagon | 31 min |
| Jul 4, 1:34 PM CDT | Special Weather Statement | MQT | Ontonagon | 56 min |
| Jul 4, 2:19 PM CDT | Special Weather Statement | MQT | Houghton | 41 min |
| Jul 4, 3:07 PM CDT | Special Weather Statement | MQT | Baraga, Iron | 23 min |
| Jul 4, 3:27 PM CDT | Special Weather Statement | MQT | Dickinson, Marquette | 48 min |
| Jul 4, 3:36 PM CDT | Special Weather Statement | MQT | Menominee | 39 min |
| Jul 4, 3:42 PM CDT | Special Marine Warning | MQT | 63 min | |
| Jul 4, 3:46 PM CDT | Areal Flood Advisory | MQT | Menominee | 3 hr |
| Jul 4, 4:10 PM CDT | Severe Thunderstorm Warning | MQT | Menominee | 23 min |
| Jul 4, 4:15 PM CDT | Special Weather Statement | MQT | Dickinson | 60 min |
| Jul 4, 5:10 PM CDT | Special Weather Statement | MQT | Alger | 65 min |
| Jul 4, 5:14 PM CDT | Special Marine Warning | MQT | 46 min |
Nearby
Flash Flood Warnings in Michigan, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.